Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 10, 2021Henry County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 10, 2021, 4:50 PM EDT for Henry County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2021, 4:50 PM EDT (20:50 UTC)
Expired
Aug 10, 2021, 5:15 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Henry County, GA

The radar

The Atlanta radar (KFFC), 41 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1201 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1201 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

781 
WWUS82 KFFC 102050
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
450 PM EDT Tue Aug 10 2021
 
GAZ046-057-102115-
Rockdale GA-Henry GA-
450 PM EDT Tue Aug 10 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
ROCKDALE AND NORTH CENTRAL HENRY COUNTIES THROUGH 515 PM EDT...

At 449 PM EDT...a strong thunderstorm was over Stockbridge, or 7
miles northwest of McDonough. This storm was nearly stationary.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects.

Some locations in the path of this storm include
McDonough, Stockbridge, Richardson Park, Hidden Valley Park, Eagles
Landing and Flippen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3362 8412 3347 8413 3347 8425 3358 8426
      3359 8424 3360 8424 3360 8425 3361 8426
      3362 8426
TIME...MOT...LOC 2049Z 192DEG 4KT 3354 8421 

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:19 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Aug 10, 3:19 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
319 PM EDT Tue Aug 10 2021

.SHORT TERM /Tonight through Wednesday Night/...

Isolated showers and thunderstorms are developing across portions
of west and central Georgia this afternoon. Low level southerly
flow will continue to provide ample moisture for isolated to
scattered showers and thunderstorms across the area aided by a lee
side trough building down the Appalachians and afternoon heating.
Widespread severe storms are not anticipated, however cannot rule
out a stray severe thunderstorms with gusty winds the main threat.
The treat for thunderstorms and showers will diminish after 8 pm
with the loss of daytime heating. The moist summertime pattern
will remain across the tomorrow with scattered showers and
thunderstorms expected to redevelop with daytime heating once
again. Temperatures will continue above normal through the period
with central areas once again flirting with heat indices in the
100-104 range.

Atwell

.LONG TERM /Thursday through Tuesday/...

The Gulf remains open through the long term period as the Bermuda
High stays stagnant and unwavering just off the Carolina coast, with
a surface ridge axis building through the southern Gulf states. This
setup will create a broad south to southwesterly fetch of warm,
moist air inundating the forecast region with PWATs between 1.7-2.1
inches. With general high pressure in the region accompanying the
tropical airmass, highs will remain in the low 90s with heat
indices in the high 90s and low- to mid-triple digits.

The biggest concern and divergence from the long term forecast comes
thanks to Potential Tropical Cyclone Six, which currently rests just
southeast of Puerto Rico. Over the last 24 hours, model guidance has
come to a consensus regarding the track of this storm which the
national Hurricane Center predicts will be just off the western
Florida peninsula, potentially making landfall in the eastern
Florida panhandle as a weak tropical storm or tropical depression.
However, forecast models can change quickly and forecast tropical
cyclone intensity is notoriously difficult to forecast this far
in advance. Either way, careful attention will need to be paid to
this storm as it approaches the Southeastern U.S., especially with
the track placing the forecast area on the 'dirty' side of the
storm where rainfall totals, higher wind gusts, and severe weather
are more likely to occur.

Thiem

&&

.PREV DISCUSSION... /Issued 151 PM EDT Tue Aug 10 2021/

AVIATION...
18Z Update...
Expect VFR conditions outside of convection developing around the
TAF sites. Have TEMPOs covering the convective coverage through
00Z. Winds will continue to be light - mainly southwest to west at
5 kts or less although could see variable winds 10-15kt with
gusts to 20-25kts with thunderstorms.

//ATL Confidence...18Z Update...

Medium to high confidence all elements.

Atwell

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  90  73  92 /  30  50  20  50
Atlanta         74  89  73  90 /  30  50  20  60
Blairsville     67  83  67  86 /  40  50  20  60
Cartersville    72  90  72  91 /  30  40  20  60
Columbus        74  91  74  92 /  30  50  20  60
Gainesville     73  89  72  90 /  30  50  20  60
Macon           73  92  73  94 /  30  50  20  50
Rome            73  91  72  93 /  20  40  20  50
Peachtree City  72  88  72  91 /  30  50  20  60
Vidalia         74  91  74  93 /  20  20  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Atwell
LONG TERM....Thiem
AVIATION...Atwell
Hazardous weather outlook, Aug 10, 3:32 PM EDT, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
332 PM EDT Tue Aug 10 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
332 PM EDT Tue Aug 10 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected, mainly through this
evening. The primary hazard from any thunderstorms will be
occasional cloud-to-ground lighting, gusty winds and brief heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered to numerous thunderstorms will be possible each day
Wednesday through Monday, most numerous during the afternoons and
evenings. The primary hazards with any thunderstorm will be heavy
rain, gusty winds and lightning. Although no widespread severe
weather is expected at this time, an isolated severe storm cannot be
ruled out with damaging winds as the main threat.

Although much uncertainty remains, there is a possibility that a
tropical low will impact the southeastern U.S., including portions of
central and north Georgia, early next week. Please continue to
monitor the forecast for further developments.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 10, 3:41 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
341 PM EDT Tue Aug 10 2021

GAZ066-102015-
Troup GA-
341 PM EDT Tue Aug 10 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL TROUP
COUNTY THROUGH 415 PM EDT...

At 341 PM EDT...a strong thunderstorm was over Abbottsford, or 7
miles east of Stroud. This storm was nearly stationary.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
LaGrange, Piedmont Heights, State Line Park and Abbottsford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3313 8522 3314 8521 3314 8510 3301 8507
      3297 8521 3311 8523
TIME...MOT...LOC 1941Z 224DEG 2KT 3306 8519

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
Special weather statement, Aug 10, 3:57 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
357 PM EDT Tue Aug 10 2021

GAZ053-054-056-102030-
Fayette GA-Coweta GA-Spalding GA-
357 PM EDT Tue Aug 10 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
SPALDING, SOUTHEASTERN FAYETTE AND SOUTHEASTERN COWETA COUNTIES
THROUGH 430 PM EDT...

At 357 PM EDT...a strong thunderstorm was over Digbey, or 13 miles
south of Fayetteville. This storm was nearly stationary.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
Senoia, Brooks, Turin, Haralson and Digbey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3333 8465 3332 8443 3321 8443 3321 8450
      3322 8451 3322 8464
TIME...MOT...LOC 1957Z 097DEG 2KT 3326 8453

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
Special weather statement, Aug 10, 4:03 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
403 PM EDT Tue Aug 10 2021

GAZ075-076-102030-
Jefferson GA-Glascock GA-
403 PM EDT Tue Aug 10 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL GLASCOCK AND
NORTHWESTERN JEFFERSON COUNTIES THROUGH 430 PM EDT...

At 403 PM EDT...a strong thunderstorm was over Gibson. This storm was
nearly stationary.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
Gibson, Avera, Edge Hill and Edgehill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3315 8247 3314 8269 3314 8270 3329 8266
      3329 8252
TIME...MOT...LOC 2003Z 343DEG 3KT 3323 8259

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
Special weather statement, Aug 10, 4:21 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
421 PM EDT Tue Aug 10 2021

GAZ053-102045-
Coweta GA-
421 PM EDT Tue Aug 10 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN COWETA
COUNTY THROUGH 445 PM EDT...

At 421 PM EDT...a strong thunderstorm was near Grantville, or near
Newnan. This storm was nearly stationary.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
Newnan, Grantville, Moreland and East Newnan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3340 8481 3327 8476 3322 8487 3323 8491
      3332 8497
TIME...MOT...LOC 2021Z 153DEG 3KT 3329 8485

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
Special weather statement, Aug 10, 4:42 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
442 PM EDT Tue Aug 10 2021

GAZ050-061-102115-
Hancock GA-Greene GA-
442 PM EDT Tue Aug 10 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN HANCOCK
AND SOUTHEASTERN GREENE COUNTIES THROUGH 515 PM EDT...

At 442 PM EDT...a line of strong thunderstorms was extending from
near Springfield to near Shoulderbone. These storms were nearly
stationary.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of these storms include
White Plains, Springfield, Shoulderbone, Powelton and Culverton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3330 8285 3334 8313 3347 8309 3342 8282
      3341 8283 3341 8282 3339 8283 3339 8282
TIME...MOT...LOC 2042Z 268DEG 4KT 3339 8292 3340 8303

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH
Special weather statement, Aug 10, 4:50 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
450 PM EDT Tue Aug 10 2021

GAZ046-057-102115-
Rockdale GA-Henry GA-
450 PM EDT Tue Aug 10 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
ROCKDALE AND NORTH CENTRAL HENRY COUNTIES THROUGH 515 PM EDT...

At 449 PM EDT...a strong thunderstorm was over Stockbridge, or 7
miles northwest of McDonough. This storm was nearly stationary.

HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects.

Some locations in the path of this storm include
McDonough, Stockbridge, Richardson Park, Hidden Valley Park, Eagles
Landing and Flippen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3362 8412 3347 8413 3347 8425 3358 8426
      3359 8424 3360 8424 3360 8425 3361 8426
      3362 8426
TIME...MOT...LOC 2049Z 192DEG 4KT 3354 8421

MAX HAIL SIZE...0.25IN
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 12:27 PM EDTSpecial Weather StatementFFCMarion33 min
Aug 10, 1:00 PM EDTSpecial Weather StatementFFCMacon30 min
Aug 10, 1:07 PM EDTSpecial Weather StatementFFCMarion23 min
Aug 10, 1:13 PM EDTSpecial Weather StatementFFCWebster32 min
Aug 10, 1:30 PM EDTSpecial Weather StatementFFCTalbot30 min
Aug 10, 1:32 PM EDTSpecial Weather StatementFFCHarris28 min
Aug 10, 1:34 PM EDTSpecial Weather StatementFFCChattooga26 min
Aug 10, 1:42 PM EDTSpecial Weather StatementFFCSchley33 min
Aug 10, 1:58 PM EDTSpecial Weather StatementFFCMacon32 min
Aug 10, 2:11 PM EDTSpecial Weather StatementFFCCrawford34 min
Aug 10, 2:20 PM EDTSevere Thunderstorm WarningFFCCrawford, Taylor, Upson40 min
Aug 10, 2:23 PM EDTSpecial Weather StatementFFCHarris37 min
Aug 10, 2:41 PM EDTSpecial Weather StatementFFCPeach34 min
Aug 10, 2:45 PM EDTSpecial Weather StatementFFCMuscogee30 min
Aug 10, 2:52 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee28 min
Aug 10, 3:00 PM EDTSpecial Weather StatementFFCPeach15 min
Aug 10, 3:22 PM EDTSpecial Weather StatementFFCHouston53 min
Aug 10, 3:23 PM EDTSpecial Weather StatementFFCHarris37 min
Aug 10, 3:41 PM EDTSpecial Weather StatementFFCTroup34 min
Aug 10, 3:57 PM EDTSpecial Weather StatementFFCFayette33 min
Aug 10, 4:03 PM EDTSpecial Weather StatementFFCGlascock27 min
Aug 10, 4:21 PM EDTSpecial Weather StatementFFCCoweta24 min
Aug 10, 4:39 PM EDTSevere Thunderstorm WarningFFCPutnam51 min
Aug 10, 4:42 PM EDTSpecial Weather StatementFFCHancock33 min
Aug 10, 5:04 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock41 min
Aug 10, 5:12 PM EDTSpecial Weather StatementFFCCarroll33 min
Aug 10, 5:15 PM EDTSpecial Weather StatementFFCMorgan30 min
Aug 10, 5:36 PM EDTSpecial Weather StatementFFCWalton24 min
Aug 10, 5:56 PM EDTSpecial Weather StatementFFCMorgan34 min
Aug 10, 5:59 PM EDTSpecial Weather StatementFFCGwinnett31 min
Aug 10, 6:00 PM EDTSpecial Weather StatementFFCOglethorpe30 min
Aug 10, 6:09 PM EDTSevere Thunderstorm WarningFFCGwinnett36 min
Aug 10, 6:24 PM EDTSpecial Weather StatementFFCOconee36 min
Aug 10, 6:29 PM EDTSevere Thunderstorm WarningFFCOconee31 min
Aug 10, 6:35 PM EDTSpecial Weather StatementFFCMadison40 min
Aug 10, 6:43 PM EDTSpecial Weather StatementFFCTowns32 min
Aug 10, 7:05 PM EDTSpecial Weather StatementFFCDade25 min
Aug 10, 7:30 PM EDTSpecial Weather StatementFFCWalker30 min
Aug 10, 7:31 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker44 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.